Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 32, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Oct 5, 2021, 2:03 PM MDT for 9 counties in Montana. It took effect at Oct 6, 2021, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2021, 2:03 PM MDT (20:03 UTC)
- In effect from
- Oct 6, 2021, 12:00 PM MDT
- Expired
- Oct 6, 2021, 7:08 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS85 KGGW 052003 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 203 PM MDT Tue Oct 5 2021 MTZ120-122-060815- /O.UPG.KGGW.FW.A.0024.211006T1800Z-211007T0300Z/ /O.NEW.KGGW.FW.W.0032.211006T1800Z-211007T0300Z/ /O.CON.KGGW.FW.W.0030.000000T0000Z-211006T0200Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 203 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Warning through 8 PM this evening as well as for Wednesday afternoon and evening. * WINDS...West-southwest winds today and south winds Wednesday at 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon and 13 percent Wednesday afternoon. * TEMPERATURES...Upper 80s to near 90. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ135>137-060200- /O.CON.KGGW.FW.W.0030.000000T0000Z-211006T0200Z/ The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 203 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 135, 136 and 137. * TIMING...Through 8 PM this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the upper 80s. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-060200- /O.CON.KGGW.FW.W.0031.000000T0000Z-211006T0200Z/ Northern Valley and Northern Phillips Counties- 203 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 134... * AFFECTED AREA...Fire Weather Zone 134. * TIMING...Through 8 PM this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
4 follow-up statements
536 WWUS85 KGGW 060211 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 811 PM MDT Tue Oct 5 2021 MTZ120-122-061200- /O.EXP.KGGW.FW.W.0030.000000T0000Z-211006T0200Z/ /O.CON.KGGW.FW.W.0032.211006T1800Z-211007T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 811 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR BREEZY CONDITIONS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Wednesday afternoon and evening. * WINDS...Southeast 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ135>137-060315- /O.EXP.KGGW.FW.W.0030.000000T0000Z-211006T0200Z/ The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 811 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONES 135, 136, AND 137... Winds and humidity have recovered this evening, therefore the Red Flag warning has been allowed to expire. $$ MTZ134-060315- /O.EXP.KGGW.FW.W.0031.000000T0000Z-211006T0200Z/ Northern Valley and Northern Phillips Counties- 811 PM MDT Tue Oct 5 2021 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 134... Winds and humidity have recovered this evening, therefore the Red Flag warning has been allowed to expire. $$ http://www.weather.gov/glasgow
423 WWUS85 KGGW 060938 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 338 AM MDT Wed Oct 6 2021 MTZ120-122-062145- /O.CON.KGGW.FW.W.0032.211006T1800Z-211007T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 338 AM MDT Wed Oct 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR BREEZY CONDITIONS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...this afternoon and evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
261 WWUS85 KGGW 061944 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 144 PM MDT Wed Oct 6 2021 MTZ120-122-070300- /O.CON.KGGW.FW.W.0032.000000T0000Z-211007T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 144 PM MDT Wed Oct 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Through this evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that start will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
556 WWUS85 KGGW 070108 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 708 PM MDT Wed Oct 6 2021 MTZ120-122-070215- /O.CAN.KGGW.FW.W.0032.000000T0000Z-211007T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 708 PM MDT Wed Oct 6 2021 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Winds and humidity are no longer at critical levels, therefore the Red Flag warning has been allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Oct 5, 8:50 AM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Oct 5, 8:50 AM MDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 850 AM MDT Tue Oct 5 2021 .DISCUSSION... Morning Update... The Red Flag Warning has been expanded for this afternoon to include all of Northeast Montana. Critically low RH values along with winds of 10 to 20 mph will combine with the critically dry fuels to create high fire danger in the area. Temperatures were also bumped up a couple degrees for this afternoon. -Mottice Previous Discussion... Upper ridge remains over the northern plains with hot and dry airmass holding over eastern Montana for today. Temperatures will be near record levels, and with the dry conditions a Red Flag warning is in effect for much of the south and east. Upper trof over the west coast will begin expanding eastward on Wednesday. This will push a cold front across the eastern half of the state late in the day. South winds will increase ahead of the front, leading to the issuance of a Fire Weather Watch for the eastern zones. Much cooler air moves into the region behind the front with the expansion of the upper trof. The track of the moisture plume off the Pacific into the trof will be more favorable for eastern Montana, and several shortwaves lifting through the flow could bring some much needed rain to parts of the region late in the week and into next week. RAE && .AVIATION... VFR. Upper level ridging continues to be the dominant weather feature for the area, keeping pleasant flying conditions in place. The ridge should begin to break down around midweek with showers possible by the latter half of the week. && .FIRE WEATHER... The elevated fire conditions will continue across much of the region through Wednesday. A cold front will cross the eastern half of the state late on Wednesday, bringing cooler and potentially wetter conditions into next week. Red Flag Warning for the southern and eastern fire weather zones (120, 122, 136, 137) continues today where the combination of dry fuels, low relative humidity values (into the single digits) and gusty winds up to 25 mph, will lead to the elevated fire conditions. The remainder of the region will see near critical conditions, but winds are not expected to be as strong. With the approach of the cold front on Wednesday, low level south winds will increase along the North Dakota border, leading to elevated to critical fire weather conditions. With the still low relative humidity and hot temperatures, a Fire Weather Watch was issued for the afternoon and evening for zones 120 and 122. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for MTZ120-122-134>137. Fire Weather Watch from Wednesday afternoon through Wednesday evening for MTZ120-122. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:38 AM MDT | Fire Weather Watch | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 10 hr |
| Oct 5, 8:46 AM MDT | Red Flag Warning | GGW | Phillips, Valley | 11 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.